Q. I have a painful bleeding skin on the side of thumb and forefinger. What could this be?

Answered by
Dr. Gaurang Gupta
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Feb 11, 2020

Hi doctor,

I have a very painful skin condition on the sides of my thumbs and forefingers. It started months ago and is steadily getting worse and spreading to other fingers. I also have it on one of my toes. The nails have gone very thick and have a chalky formation under the nail. This is not painful but I have lots of tiny water-filled pockets under the skin that eventually crack and bleed. I have to wear plasters on my fingers to stop the infection as the skin is constantly splitting and bleeding.

My doctor has prescribed me four creams over the last four months. They are Betnovate, Dermovate, Lotriderm, and Fucibet, but none have worked. I am very aware that these creams need to be used very sparingly but my skin seems very thin so I have stopped using the last cream he prescribed (Fucibet) as I am worried that it may give me lasting damage. Like all of us with medical problems, I have been online and I am pretty sure that I have discoid eczema. I have been waiting for a dermatologist appointment for two months, I cannot wait any longer. What do you think and what treatment, if any, can I get?

#

Hi,

Welcome to icliniq.com.

I have seen the pictures. (attachment removed to protect patient identity).

Yes, this is eczema only and you are using the correct cream, but the problem is that it is a very resistant condition, so it takes time to get resolved. You should avoid touching soap, detergent, chemical cement, or any other chemicals.

You have to take oral steroids also to get faster relief. Also, use good moisturizer frequently. Can apply Fucibet (Fusidic acid and Betamethasone) cream and put some cover over the finger to allow the cream goes deeper. Also, use moisturizer at least three to four times a day, if you feel itching then you should take Levocetirizine 10 mg.

Thank you doctor,

I take it but I can get oral steroids only by prescription from my doctor? Is this the Levocetirizine 10 mg that you mentioned or something else?

#

Hi,

Welcome back to icliniq.com.

Levocetirizine 10 mg is anti-allergic. It subsides allergy and itching. Oral steroid you will not get with out a prescription. You need to consult a doctor to get a prescription.


Was this answer helpful?

 | 

Related Questions:
I have a red bump near my nose piercing. Please suggest some ointment.

I suggest you try using Fucibet cream (Betamethasone and Fusidic acid) twice daily for seven days over the affected area ...   Read full

What to do for headache in case of chronic infective granulomas?

.. given history and reports, it seems that the patient had meningoencephalitis. The probable cause for which may be tuberculosis. MRI also showed granulomas in the brain and the patient is currently on four drug ATT (antituberculosis treatment) with...   Read full

I have severe eczema on face, neck, and shoulders. What should I do to manage it?

.. some food can cause urticaria and rarely angioedema like peanut and seafood allergies. 2. But, there is no significance of the test you have mentioned, as that is a very nonspecific kind of test and most of the people who get themselves tested fo...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is it safe to use Corticosteroid cream on cheeks for eczema?

Query: Hi doctor, I have eczema. There is redness in my cheeks. I have used Corticosteroid cream for six days. Are there any side effects in using it?  Read Full »

My new perfume has caused a very bad face allergy. What to do?

Query: Hi doctor, I have developed a very bad face allergy, possibly caused by my new perfume. It itches very badly. It has created swollen patches on my chin, jaw, and cheeks. Please help.  Read Full »

I have some kind of skin infection. Please let me know further action from the image.

Query: Hi doctor, I have some skin infection for quite some time now. I have tired a few medicines for the same and I got a laser treatment once. Can you tell me what the issue is based on the images and also the possible treatment that I should undergo?  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.